Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2011, 5:29 PM CDT for Franklin County, Montgomery County, Warren County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 10, 2011, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:35 PM CDT | HAIL 0.5 | 4 E Berger, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS53 KLSX 102229
SVRLSX
MOC071-139-219-102315-
/O.NEW.KLSX.SV.W.0265.110610T2229Z-110610T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF NEW HAVEN...AND MOVING NORTHEAST AT 20 MPH. IN
ADDITION...ANOTHER SEVERE THUNDERSTORM CAPABLE OF GOLF BALL SIZE
HAIL WAS LOCATED AMERICUS MOVING TO THE EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WARRENTON...TRELOAR...JONESBURG...TRUESDALE...HIGH HILL
AND HOLSTEIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3903 9127 3899 9126 3899 9122 3897 9119
3893 9118 3893 9113 3891 9111 3888 9111
3887 9105 3870 9096 3868 9097 3859 9123
3866 9137 3870 9137 3871 9146 3880 9164
TIME...MOT...LOC 2228Z 245DEG 15KT 3868 9130
WIND...HAIL 60MPH 1.75IN
$$
TES1 follow-up statement
303
WWUS53 KLSX 102300
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI JUN 10 2011
MOC071-139-219-102309-
/O.CAN.KLSX.SV.W.0265.000000T0000Z-110610T2315Z/
FRANKLIN MO-MONTGOMERY MO-WARREN MO-
600 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND
MONTGOMERY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3903 9127 3899 9126 3899 9122 3897 9119
3893 9118 3893 9113 3891 9111 3888 9111
3887 9105 3870 9096 3868 9097 3859 9123
3866 9137 3870 9137 3871 9146 3880 9164
TIME...MOT...LOC 2259Z 245DEG 15KT 3873 9115
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:55 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 2:55 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT FRI JUN 10 2011 .DISCUSSION... /250 PM CDT FRI JUN 10 2011/ MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457 IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE HAIL AND DAMAGING WINDS. SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY. THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH WEDNESDAY NIGHT. BRITT && .AVIATION... /1221 PM CDT FRI JUN 10 2011/ THERE SEEMS TO BE FAIRLY GOOD MODEL AGREEMENT THAT CONVECTION SHOULD BEGIN TO BLOSSOM OVER AREA IN THE 19-21Z TIME FRAME AS WEAK SHORTWAVE ENERGY IMPACTS INCREASINGLY UNSTABLE AND UNCAPPED AIRMASS...AND HAVE ATTEMPTED TO REFLECT THIS WITH VCTS AT ALL TAF LOCATIONS BY MID-LATE AFTERNOON. AS WE HEAD INTO THE EVENING HOURS CONVECTION SHOULD BECOME MORE FOCUSED ALONG THE COLD FRONT AS IT OOZES ACROSS THE AREA...AND HAVE TRIED TO TIME THE OCCURRANCE OF MORE FOCUSED CONVECTION WITH THE TEMPO GROUPS DURING THE EVENING HOURS. OBVIOUSLY...SPECIFICS WITH THUNDERSTORMS ARE STILL JUST A FIRST GUESS AND WILL HAVE TO RELY ON RADAR TRENDS TO FINE-TUNE THE DETAILS. ALSO EXPECTING WIDESPREAD MVFR/IFR DRAPED OVER IA TO ADVECT SOUTH OVERNIGHT AS THE LOW KICKS EAST AND NORTHERLY FLOW DEVELOPS IN THE WAKE OF FRONT. SPECIFICS FOR KSTL...SUBSIDENCE IN WAKE OF EARLY MORNING MCV HAS KEPT EAST CENTRAL MO HIGH AND DRY SO FAR...BUT LOOKING FOR STORMS WITH SCATTERED-TYPE COVERAGE TO DEVELOP BY MID AND LATE AFTERNOON. A MORE CONCENTRATED AREA OF STORMS SHOULD IMPACT THE TERMINAL LATE THIS EVENING...AFTER MIDNIGHT...AS COLD FRONT PUSHES THROUGH AREA. AS MENTIONED ABOVE...LOWER CIGS WILL ADVECT INTO THE AREA DURING THE PREDAWN HOURS IN THE WAKE OF THE COLD FRONT. FOR NOW HAVE KEPT STL AREA IN MVFR CONDITIONS BY SATURDAY MORNING...BUT WILL CERTAINLY NEED TO MONITOR OVERNIGHT TRENDS TO SEE IF IFR WILL EVENTUALLY BECOME A THREAT. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI JUN 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. BRITT
In the hours before
Local storm report, Jun 10, 5:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WELLSVILLE 39.07N 91.57W
06/10/2011 E1.00 INCH MONTGOMERY MO AMATEUR RADIO
&&
JPLocal storm report, Jun 10, 5:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL WELLSVILLE 39.07N 91.57W
06/10/2011 E1.00 INCH MONTGOMERY MO TRAINED SPOTTER
WIND GUST ESTIMATED AT 50 TO 60 MPH.
&&
DYELocal storm report, Jun 10, 5:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL SALEM 38.63N 88.95W
06/10/2011 E0.88 INCH MARION IL TRAINED SPOTTER
HAIL IS ONGOING
&&
JPLocal storm report, Jun 10, 5:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL SALEM 38.63N 88.95W
06/10/2011 E1.00 INCH MARION IL TRAINED SPOTTER
&&
DYELocal storm report, Jun 10, 5:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 S HERMANN 38.66N 91.43W
06/10/2011 E2.75 INCH GASCONADE MO TRAINED SPOTTER
HAIL IS ONGOING. RANGING FROM GOLFBALL TO BASEBALL
SIZED.
&&
JPLocal storm report, Jun 10, 5:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 N WELLSVILLE 39.10N 91.57W
06/10/2011 E1.50 INCH MONTGOMERY MO TRAINED SPOTTER
STRONG WINDS OF UNKNOWN SPEED.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 50 min |
| Jun 9, 10:28 PM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jun 9, 10:53 PM CDT | Flash Flood Warning | LSX | Lewis | 6 hr |
| Jun 9, 11:07 PM CDT | River Flood Warning | LSX | Lewis | 11 hr |
| Jun 9, 11:07 PM CDT | River Flood Warning | LSX | Lewis | 11 hr |
| Jun 9, 11:16 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 44 min |
| Jun 10, 11:38 AM CDT | River Flood Warning | LSX | Lewis | 13 days |
| Jun 10, 11:38 AM CDT | River Flood Warning | LSX | Marion | 14 days |
| Jun 10, 11:38 AM CDT | River Flood Warning | LSX | Ralls | 14 days |
| Jun 10, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Osage | 41 min |
| Jun 10, 4:38 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 52 min |
| Jun 10, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 50 min |
| Jun 10, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 48 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 27 min |
| Jun 10, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 28 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 39 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 39 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike | 48 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 44 min |
| Jun 10, 5:49 PM CDT | Tornado Warning | LSX | Lewis | 41 min |
| Jun 10, 6:53 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.